Alert archive / North Dakota / Frost Advisories in 2005

Frost Advisory 2, NWS Bismarck, ND

September 24, 20056 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 24, 2005, 3:13 PM CDT for 6 counties in North Dakota. It took effect at Sep 25, 2005, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2005, 3:13 PM CDT (20:13 UTC)
In effect from
Sep 25, 2005, 1:00 AM CDT
Expired
Sep 25, 2005, 9:00 AM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 242013
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM CDT SAT SEP 24 2005

...FROST ADVISORY TONIGHT NORTHWEST AND NORTH CENTRAL...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
THE MID 30S OVERNIGHT. FROST WILL LIKELY FORM IN LOW LYING AND
SHELTERED AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

NDZ001>003-009>011-017-250415-
/X.NEW.KBIS.FR.Y.0002.050925T0600Z-050925T1400Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY
313 PM CDT SAT SEP 24 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
RSL
1 follow-up statement
000 
WWUS73 KBIS 250231
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SAT SEP 24 2005

...FROST ADVISORY TONIGHT NORTHWEST AND NORTH CENTRAL...

.HIGH PRESSURE SITUATED OVER NORTHERN NORTH DAKOTA OVERNIGHT WILL
BRING DRY AIR AND LIGHT WINDS TO NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA. ALTHOUGH AN UPPER LEVEL SYSTEM WILL SPREAD THIN HIGH
CLOUDS OVER THE AREA...LOW LYING AND PROTECTED AREAS...ESPECIALLY
ALONG THE CANADIAN BORDER MAY SEE SOME LIGHT FROST. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

NDZ001>003-009>011-017-251045-
/X.CON.KBIS.FR.Y.0002.050925T0600Z-050925T1400Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY
931 PM CDT SAT SEP 24 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

EXPECT LOW TEMPERATURES IN THE MID TO UPPER 30S...ESPECIALLY IN
LOW LYING AND PROTECTED AREAS ALONG THE CANADIAN BORDER. THESE
AREAS MAY SEE A LIGHT FROST OVERNIGHT. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. COVER SENSITIVE
OUTDOOR PLANTS OR BRING THEM INSIDE.

$$
TWH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 24, 2:45 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 24, 2:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SAT SEP 24 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
DESPITE THE PASSAGE OF THE SURFACE COLD FRONT A COUPLE OF UPPER
LEVEL IMPULSES...EMBEDDED IN A SOUTHWEST FLOW...DOWNSTREAM FROM A
LONG WAVE TROUGH...WILL YIELD SOME MORE CHANCES FOR PRECIPITATION
TONIGHT IN THE FAR SOUTH. THIS ACTIVITY EVENTUALLY SHIFTS SOUTHWARD
TO SOUTH DAKOTA AND NEBRASKA SUNDAY ...WHERE THE SURFACE FRONT COMES
TO REST. FOLLOWING THIS....A NORTHWEST FLOW ALOFT BRINGS A DRY AND
SUNNY PERIOD MONDAY AND TUESDAY. THE FLOW BUCKLES INTO A
TROUGH/RIDGE REGIME TUESDAY NIGHT AND IN DOING SO MAY BRING SOME
ACTIVITY TO OUR REGION TUESDAY NIGHT BEFORE SUBSIDENCE FROM THE
BUILDING WESTERN RIDGE SUPPRESSES ALL ACTIVITY.

I WILL NEED A FROST ADVISORY IN MY NORTHWEST TONIGHT FOR
TEMPERATURES IN THE LOWER 30S.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT
THE LONG TERM PERIOD BEGINS WITH NORTHWEST FLOW ALOFT AND A SURFACE
HIGH OVER THE REGION ON WEDNESDAY. BY THURSDAY AFTERNOON A H500
SHORTWAVE IS MOVING NORTHEAST THROUGH WYOMING AND SOUTHEASTERN
MONTANA AND THE ASSOCIATED SURFACE TROUGH IS MOVING INTO THE DAKOTAS
BY FRIDAY MORNING. THE LATEST GFS RUN SHOWS THE H500 LOW/TROUGH OVER
SASKATCHEWAN THROUGH THE DAKOTAS BY FRIDAY EVENING. THIS FEATURE
EXITS THE REGION TO THE EAST FRIDAY NIGHT AS ANOTHER H500 LOW/TROUGH
MOVES EASTWARD ACROSS THE ROCKIES INTO MONTANA AND THE DAKOTAS ON
SATURDAY. HENCE HAVE A MENTION OF SHOWERS OR THUNDERSHOWERS THURSDAY
NIGHT IN THE SOUTHWEST...THEN FRIDAY OVER THE WEST AND CENTRAL...AND
IN THE CENTRAL FRIDAY NIGHT...AND SATURDAY AND SATURDAY NIGHT OVER
THE WEST AND CENTRAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY...TONIGHT...NORTHWEST AND NORTH CENTRAL.

&&

RSL/JV
Hazardous weather outlook, Sep 24, 4:11 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT SAT SEP 24 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
411 AM CDT SAT SEP 24 2005 /311 AM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 11:38 PM CDTSevere Thunderstorm WarningBISGrant37 min
Sep 23, 11:53 PM CDTSevere Thunderstorm WarningBISMorton27 min

Nearby

Frost Advisories in North Dakota, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.